The side effect I’m experiencing is from taking Clozapine. It is a side effect I’ve experienced before from a different medication, Seroquel, so at least I know what’s going on; I’m not scared or nervous, I’m just frustrated. The side effect is called Dystonia. It is a movement disorder that can cause muscle cramping and can effect as small as one muscle group or as large as your entire body. I’m lucky because the dystonia only has an effect on my lower legs, specifically my ankles. At night, or whenever I get tired, the muscles in my ankles start cramping and causing pain. I used to take Cogentin to counteract this issue, but I stopped taking it when I went off the Seroquel because I didn’t think I needed it anymore.
This past week, I have been especially tired because I haven’t been sleeping that well. This past week is when I first started to notice the dystonia acting up again. When it first started, it was just annoying. As each day passes, it gets more and more uncomfortable until it gets too painful to deal with. Maybe it’s part of what is keeping me awake at night. It’s hard to sleep when you’re in pain and can’t sit still because of the cramping. Last night, I went through my medicine cabinet and found my old pill bottle of Cogentin from a few months back. I took 0.5mg last night, and I took a dose about 30 minutes ago. Tomorrow, I will email my psychiatrist and let him know what’s going on with this issue. I will also ask him if I can take 1mg because the 0.5mg does not seem to be working.
Sometimes, it seems as if some medications can cause more problems than they can help. Clozapine has many side effects, and I’m lucky enough to get several of those side effects (that’s sarcasm, just so you know). Although, I suppose I am pretty lucky. The dystonia could have an effect on my entire body, but luckily it is only a problem in my ankles. I try to remind myself that things could be worse. I try to remember to be grateful for what I have.
One thought on “Another Side Effect of Medication”
I’m sorry that you are having so many side effects from medicines. It seems we can’t help one issue without creating another or two or three.
LikeLiked by 2 people